Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 59, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Nov 15, 2007, 4:40 AM EST for 6 counties in Florida. It took effect at Nov 16, 2007, 10:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2007, 4:40 AM EST (09:40 UTC)
- In effect from
- Nov 16, 2007, 10:00 AM EST
- Expired
- Nov 16, 2007, 6:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 150940 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 440 AM EST THU NOV 15 2007 ...MUCH COOLER AND DRIER CONDITIONS IN STORE FOR FRIDAY & SATURDAY... FLZ041-044>046-053-058-144-161000- /O.UPG.KMLB.FW.A.0044.071116T1500Z-071116T2200Z/ /O.NEW.KMLB.FW.W.0059.071116T1500Z-071116T2100Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 440 AM EST THU NOV 15 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 4 PM EST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. MINIMUM RELATIVE HUMIDITIES ARE LIKELY TO FALL BELOW 35 PERCENT ACROSS THE WARNING AREA FOR A LONG DURATION ON FRIDAY...FOLLOWING THE PASSAGE OF A STRONG COLD FRONT THIS AFTERNOON. NORTHWEST TO NORTH WINDS WILL AVERAGE BETWEEN 10 AND 15 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ SPRATT
3 follow-up statements
000 WWUS82 KMLB 151846 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 146 PM EST THU NOV 15 2007 ...MUCH COOLER AND DRIER CONDITIONS IN STORE FOR FRIDAY & SATURDAY... FLZ141-162100- /O.EXA.KMLB.FW.W.0059.071116T1500Z-071116T2100Z/ COASTAL VOLUSIA- 146 PM EST THU NOV 15 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 4 PM EST FRIDAY. MINIMUM RELATIVE HUMIDITIES ARE LIKELY TO FALL BELOW 35 PERCENT ACROSS THE WARNING AREA FOR A LONG DURATION ON FRIDAY...FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. NORTHWEST TO NORTH WINDS WILL AVERAGE BETWEEN 10 AND 15 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ FLZ041-044>046-053-058-144-162100- /O.CON.KMLB.FW.W.0059.071116T1500Z-071116T2100Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 146 PM EST THU NOV 15 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 4 PM EST FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 4 PM EST FRIDAY. MINIMUM RELATIVE HUMIDITIES ARE LIKELY TO FALL BELOW 35 PERCENT ACROSS THE WARNING AREA FOR A LONG DURATION ON FRIDAY...FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. NORTHWEST TO NORTH WINDS WILL AVERAGE BETWEEN 10 AND 15 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ SEDLOCK
000 WWUS82 KMLB 161037 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 537 AM EST FRI NOV 16 2007 ...MUCH COOLER AND DRIER CONDITIONS IN STORE FOR FRIDAY & SATURDAY... FLZ044-144-162300- /O.NEW.KMLB.FW.A.0045.071117T1600Z-071117T2200Z/ /O.EXT.KMLB.FW.W.0059.071116T1500Z-071116T2300Z/ NORTHERN LAKE-SOUTHERN LAKE- 537 AM EST FRI NOV 16 2007 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... A RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. MINIMUM RELATIVE HUMIDITIES ARE LIKELY TO FALL NEAR TO BELOW 30 PERCENT ACROSS THE WARNING AREA FOR A LONG DURATION TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ FLZ041-045-046-053-058-141-162300- /O.EXT.KMLB.FW.W.0059.071116T1500Z-071116T2300Z/ INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-COASTAL VOLUSIA- 537 AM EST FRI NOV 16 2007 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. MINIMUM RELATIVE HUMIDITIES ARE LIKELY TO FALL BELOW 30 PERCENT ACROSS THE WARNING AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ JP
000 WWUS82 KMLB 162302 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 602 PM EST FRI NOV 16 2007 ...MUCH COOLER AND DRIER CONDITIONS IN STORE FOR FRIDAY & SATURDAY... FLZ044-144-171115- /O.EXP.KMLB.FW.W.0059.000000T0000Z-071116T2300Z/ /O.CON.KMLB.FW.A.0045.071117T1600Z-071117T2200Z/ NORTHERN LAKE-SOUTHERN LAKE- 602 PM EST FRI NOV 16 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. MINIMUM RELATIVE HUMIDITIES ARE LIKELY TO FALL NEAR TO BELOW 30 PERCENT ACROSS THE WARNING AREA FOR A LONG DURATION TODAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ FLZ041-045-046-053-058-141-170015- /O.EXP.KMLB.FW.W.0059.000000T0000Z-071116T2300Z/ INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-COASTAL VOLUSIA- 602 PM EST FRI NOV 16 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Nov 15, 3:56 AM EST, 44 minutes earlier.
Area forecast discussion, Nov 15, 3:56 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
356 AM EST THU NOV 15 2007
.DISCUSSION...TODAY/TONIGHT...DIGGING MID/UPPER LONGWAVE TROUGH
APPROACHING MS RIVER VALLEY WILL PLOW EAST TODAY WHILE AMPLIFYING
AND ACQUIRING NEGATIVE TILT UPON REACHING EAST COAST TONIGHT. THIS
EVOLUTION OF TROUGH WILL CAUSE SURFACE COLD FRONT TO RACE ACROSS
CENTRAL FLORIDA THIS AFTERNOON...WITH TIMING REMAINING CONSISTENT
FOR SEVERAL GFS RUNS. NARROW BAND OF MOISTURE CURRENTLY ALONG
BOUNDARY WILL LESSEN AND LIFT NORTH OF THE REGION...WITH JUST A
PERIOD OF ENHANCED CLOUDINESS AND PERHAPS AN ISOLATED SHOWER FOR
THE NORTHERNMOST CWA EARLY-MID AFTERNOON. GUSTY WEST WINDS WILL
DEVELOP JUST AHEAD OF BOUNDARY BY MID DAY...ESPECIALLY NORTH
HALF...THEN SHIFT TO NW WITH FROPA AND REMAIN GUSTY INTO THE
EVENING. RAPID ONSET OF COLD/DRY ADVECTION LIKELY LATER THIS
AFTERNOON FROM NORTH TO SOUTH...WITH FALLING TEMPS ACROSS NORTH
HALF...REACHING MID 60S TOWARDS SUNSET. AHEAD OF THE FRONT ACROSS
THE SOUTHERN CWA...MAX TEMPS SHOULD REACH LOWER/MID 80S...SOME 5
DEGREES ABOVE NORMAL. CLEAR...BREEZY AND MUCH COLDER TONIGHT WITH
TEMPS FALLING TO 40S EXCEPT FOR 50-55 ALONG SE COAST. MINS NEAR 40
POSSIBLE ACROSS INTERIOR NORTH.
FRIDAY...RAPID DRYING WILL OCCUR BEHIND THE COLD FRONT WITH COOLER
CONDITIONS IN THE AFTERNOON. HIGHS ARE ONLY EXPECTED IN THE 60S OVER
MOST OF THE AREA WITH BREEZY CONDITIONS AT THE COAST. FRI NIGHT
HIGH PRESSURE WILL SETTLE OVER N FL AND PRODUCE THE COOLEST NIGHT
OF THE AUTUMN SEASON SO FAR. STRONG RADIATIONAL COOLING WILL LEAD
TO SOME LOWS IN THE UPR 30S OVER NORTH LAKE AND NORTHERNMOST
INTERIOR VOLUSIA CO. 40S EXPECTED OVER ALL BUT THE BARRIER ISLANDS
OF THE TREASURE AND SPACE COASTS.
WEEKEND...A WEAKENING HIGH PRESSURE CENTER WILL BECOME ELONGATED
FROM N FL TO THE ATLANTIC WATES. LIGHT NE WINDS AND SUNNY SKIES
WILL OCCUR WITH A MILDER TEMPS ON SAT. ON SUN A WEAK FRONT IS
INDICATED BY GFS MAKING SWD PROGRESS TO N FL LATE IN THE DAY NO
SIGNIFICANT WEATHER EXPECTED LOCALLY WITH THIS FEATURE AS IT IS
A DRY FEATURE.
EXTENDED...GFS AND TO LESSER DEGREE ECMWF ARE SHOWING A SOUTHERN
STREAM IMPULSE MOVING ACROSS TX AND THE NW GULF ON MON SHOULD THIS
FEATURE PROGRESS EWD IT SHOULD HELP DESTABILIZE UPR ATMOSPHERE
EARLY/MID WEEK. HIGH PRESSURE BUILDING SWD FROM THE US NE COAST WL
ALSO ADD COMPONENT OF PSBL MARINE SURGE AND EVENTUALLY INCREASED
ONSHORE FLOW COMPONENT WITH LL MOISTENING. CHANCES LOOK TO
IMPROVE FOR AT LEAST MENTIONABLE SHOWERS IN THE FORECAST FROM LATE
MON THROUGH THANKSGIVING. WILL KEEP POP LIMITED TO 20 PERCENT FOR
FOR NOW.
&&
.AVIATION...AREAS MVFR BR THROUGH 13Z WITH TEMPO IFR ESPECIALLY
KVRB/KMLB. OTHERWISE VFR WITH GUSTY WEST WINDS DVLPNG MID DAY...
BECOMING GUSTY NW WITH RAPID FROPA 19Z-22Z.
&&
.MARINE...WESTERLY FLOW AOB 15 KT WITH SHIFT TO NW WITH FRONTAL
PASSAGE AND INCREASE RAPIDLY FROM NORTH TO SOUTH BETWEEN MID
AFTERNOON AND EARLY EVENING. WINDS LIKELY TO REACH 20 KT NEAR SHORE
AND 25 KT OFFSHORE WITH OCCASIONAL HIGHER GUSTS. MINIMAL SEAS
THROUGH THIS AFTERNOON WILL BUILD RAPIDLY THIS EVENING AND
OVERNIGHT...RANGING FROM 4 FEET ALONG IMMEDIATE COAST TO AS HIGH AS
10 FEET WELL OFFSHORE BY SUNRISE FRIDAY. ADVISORY HEADLINES WILL
CONTINUE FOR ALL THE WATERS THROUGH FRIDAY AND FOR THE OFFSHORE UNTIL
EARLY SATURDAY. STRONG WINDS WILL BE RELATIVELY BRIEF DURING FRI
AS THE HIGH PRESSURE AREA BEHIND THE FRONT WILL BECOME SITUATED
CLOSE TO THE AREA OVERNIGHT FRI NIGHT. A NE WIND SURGE MONDAY
AFTERNOON/EVENING MAY REQUIRE HEADLINES ONCE AGAIN FOR PORTIONS OF
THE AREA.
&&
.FIRE WEATHER...MIN RH WILL FALL TO 45-50 PERCENT ACROSS MUCH OF
AREA THIS AFTERNOON...EVEN AHEAD OF FRONT WHERE TEMPS WILL WARM
TO MID 80S WITH OFFSHORE FLOW. WEST WINDS WILL BECOME GUSTY AHEAD
OF THE FRONT...THEN SHIFT TO NW AND REMAIN GUSTY AFTER FRONTAL
PASSAGE AROUND MID AFTERNOON. DISPERSION WILL BE GOOD ACROSS THE
SOUTH AND EXCELLENT ACROSS THE NORTH AS INDICIES EXCEED 75. LONG
DURATION OF SUB 35 PERCENT RH LIKELY OVER INTERIOR CWA FRIDAY
AFTERNOON AND WILL THEREFORE UPGRADE TO RED FLAG WARNING. MAY SEE
PERIOD OF NEAR 35 PERCENT MIN RH OVER NORTHERN INTERIOR CWA
SATURDAY AFTERNOON... BUT WITH WINDS BEGINNING TO VEER TO
ONSHORE...CONFIDENCE NOT HIGH ENOUGH TO RAISE FIRE WX WATCH.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 78 42 63 38 / 20 10 0 0
MCO 78 45 66 42 / 20 10 0 0
MLB 84 47 66 47 / 10 10 0 0
VRB 85 50 67 48 / 10 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 4 PM EST
FRIDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH
OUT 20 NM-WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60
NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 11 PM EST
FRIDAY FOR COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET
OUT 20 NM- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO
60 NM OFFSHORE.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM FRIDAY TO
4 AM EST SATURDAY FOR WATERS FROM COCOA BEACH TO JUPITER
INLET 20 TO 60 NM OFFSHORE-WATERS FROM FLAGLER BEACH TO
COCOA BEACH 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...SPRATT
LONG TERM....PENDERGRASTHazardous weather outlook, Nov 14, 5:45 AM EST, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 545 AM EST WED NOV 14 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 142245- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 545 AM EST WED NOV 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY. A STRONG COLD FRONT IS FORECAST TO SWEEP THROUGH CENTRAL FLORIDA THURSDAY AFTERNOON AND EVENING. DRYING BEHIND THE FRONT LATE IN THE WEEK WILL INCREASE THE WILDFIRE RISK. A STRONG NORTHERLY WIND SURGE AND RAPIDLY BUILDING SEAS CAN BE EXPECTED OVER THE ATLANTIC THURSDAY NIGHT AND EARLY FRIDAY AFTER PASSAGE OF THE FRONT. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED...WITH WINDS REMAINING STRONG THROUGH LATE FRIDAY AND SEAS REMAINING ELEVATED INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SPRATT
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.